Alert archive / California / Snow Advisories in 2006

Snow Advisory 20, NWS Eureka, CA

December 9, 2006

NWS Eureka, CA issued this snow advisory at Dec 9, 2006, 4:22 AM PST. It took effect at Dec 9, 2006, 4:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2006, 4:22 AM PST (12:22 UTC)
In effect from
Dec 9, 2006, 4:00 PM PST
Expired
Dec 10, 2006, 9:41 AM PST
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 091222
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
422 AM PST SAT DEC 9 2006

...ANOTHER PACIFIC STORM SYSTEM TO BRING SNOW TO THE MOUNTAINS OF
NORTHWEST CALIFORNIA.

.A COLDER STORM SYSTEM EMBEDDED WITH DEEP CONVECTION WILL BRING
SNOW LEVELS DOWN FROM 5500 FEET TO 3000 FEET LATE TONIGHT. SNOW
LEVELS ARE EXPECTED TO REMAIN BETWEEN 3000 AND 3500 FEET ON
SUNDAY. BY SUNDAY AFTERNOON...6 TO 11 INCHES OF NEW SNOW
ACCUMULATION IS ANTICIPATED ABOVE 3000 FEET IN EASTERN DEL NORTE...
EASTERN HUMBOLDT...NORTHERN MENDOCINO AND SOUTHERN TRINITY
COUNTIES DURING THE NEXT 24 HOURS.

CAZ004-100130-
/O.CAN.KEKA.SN.Y.0019.000000T0000Z-061209T1800Z/
/O.NEW.KEKA.SN.Y.0020.061210T0000Z-061211T0000Z/
UPPER TRINITY RIVER-
422 AM PST SAT DEC 9 2006

...SNOW ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST
SUNDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
PST SUNDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. 

6 TO 11 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET IN A 24 HOUR
PERIOD BEGINNING LATE THIS AFTERNOON THROUGH SUNDAY AFTERNOON.
THIS NEW SNOWFALL MAY CAUSE SIGNIFICANT TRAVEL PROBLEMS ALONG
ROUTE 36 ACROSS SOUTH FORK AND HAYFORK SUMMITS LATE TONIGHT AND
SUNDAY MORNING. 

THOSE TRAVELING INTO HIGH COUNTRY SHOULD PREPARE FOR WINTER
CONDITIONS.


$$

CAZ003-076-100130-
/O.NEW.KEKA.SN.Y.0020.061210T0000Z-061211T0000Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
422 AM PST SAT DEC 9 2006

...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST
SUNDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
PST SUNDAY. 

6 TO 11 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET IN A 24 HOUR
PERIOD BEGINNING LATE THIS AFTERNOON THROUGH SUNDAY AFTERNOON.
THIS NEW SNOWFALL MAY CAUSE SIGNIFICANT TRAVEL PROBLEMS ALONG
ROUTE 36 IN HUMBOLDT COUNTY...ROUTE 199 IN DEL NORTE COUNTY AND
RURAL ROADWAYS IN NORTHERN MENDOCINO COUNTY LATE TONIGHT AND
SUNDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
MJV
3 follow-up statements
000 
WWUS46 KEKA 092345
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
345 PM PST SAT DEC 9 2006

...ANOTHER PACIFIC STORM SYSTEM TO BRING SNOW TO THE MOUNTAINS OF
NORTHWEST CALIFORNIA.

.A STRONG COLD FRONT WILL PUSH ASHORE LATE THIS EVENING...
BRINGING MODERATE TO HEAVY RAIN AND SNOW TO NORTHWEST CALIFORNIA.
A COOL AIR MASS BEHIND THE FRONT WILL MOVE ACROSS THE AREA AND
LOWER SNOW LEVELS TO 3000 TO 3500 FEET LATE TONIGHT THROUGH SUNDAY
MORNING...AS SHOWERS PERSIST ACROSS THE AREA.


CAZ076-101300-
/O.EXT.KEKA.SN.Y.0020.061210T0600Z-061210T1800Z/
MENDOCINO INTERIOR-
345 PM PST SAT DEC 9 2006

...SNOW ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST SUNDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SUNDAY. 

MODERATE TO HEAVY RAIN WILL BEGIN ACROSS MENDOCINO COUNTY THIS
EVENING...WITH THE SNOW LEVEL BETWEEN 4000 AND 5000 FEET. SNOW
LEVELS WILL FALL TO NEAR 3500 FEET LATER TONIGHT AND SUNDAY
MORNING. 4 TO 7 INCHES OF SNOW IS EXPECTED ABOVE 3500 FEET LATER
TONIGHT THROUGH SUNDAY MORNING...WITH MUCH HIGHER AMOUNTS EXPECTED
ABOVE 4500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ003-101300-
/O.EXT.KEKA.SN.Y.0020.061210T1200Z-061211T0000Z/
NORTH COAST INTERIOR-
345 PM PST SAT DEC 9 2006

...SNOW ADVISORY NOW IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY. 

SNOW LEVELS TONIGHT WILL REMAIN AT OR ABOVE 4000 FEET TONIGHT...AS
MODERATE RAIN AND SNOW FALL ACROSS THE AREA. THE SNOW LEVEL WILL
THEN FALL TO AROUND 3500 FEET SUNDAY...AS MODERATE SHOWERS
PERSIST ACROSS THE AREA. 3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE
3500 FEET LATER TONIGHT THROUGH SUNDAY MORNING...WITH MUCH HIGHER
AMOUNTS EXPECTED ABOVE 4500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ004-101300-
/O.CON.KEKA.SN.Y.0020.061210T0000Z-061211T0000Z/
UPPER TRINITY RIVER-
345 PM PST SAT DEC 9 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

SNOW LEVELS ACROSS TRINITY COUNTY WILL BE AROUND 5000 FEET THIS
EVENING...AS MODERATE TO HEAVY RAIN AND SNOW FALL ACROSS THE AREA.
SNOW LEVELS WILL FALL TO 3000 TO 3500 FEET LATE TONIGHT AND
SUNDAY. 7 TO 11 INCHES OF SNOW IS EXPECTED ABOVE 3500 FEET...WITH
2 TO 4 INCHES EXPECTED LOCALLY ABOVE 3000 FEET.


THOSE TRAVELING INTO HIGH COUNTRY SHOULD PREPARE FOR WINTER
CONDITIONS.

$$
000 
WWUS46 KEKA 101201
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
401 AM PST SUN DEC 10 2006

...PACIFIC STORM SYSTEM BRINGING SNOW TO THE MOUNTAINS OF NORTHWEST
CALIFORNIA.

.ANOTHER SYSTEM HAS MOVED INTO NORTHWEST CALIFORNIA THIS MORNING.
AT 3AM...SNOW LEVELS RANGE FROM 3500 TO 4500 FEET AND WILL FALL
ANOTHER 500 TO 1000 FEET DURING THE DAYLIGHT HOURS. 3 TO 6 INCHES
OF ADDITIONAL SNOWFALL IS EXPECTED ABOVE 3000 FEET WITH LOCALLY
HIGHER AMOUNTS AROUND 3500 FEET.

CAZ076-110000-
/O.EXT.KEKA.SN.Y.0020.000000T0000Z-061211T0000Z/
MENDOCINO INTERIOR-
401 AM PST SUN DEC 10 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON 
ABOVE 3000 FEET...

MODERATE TO HEAVY PRECIPITATION CONTINUES THIS MORNING ALONG THE
NORTH COAST FROM TRINIDAD SOUTH TO FT BRAGG. SNOW LEVELS ARE
BETWEEN 3500 AND 4500 FEET AS OF 3AM...AND WILL FALL ANOTHER 500
TO 1000 FEET THIS MORNING. 4 TO 6 INCHES OF SNOW IS EXPECTED ABOVE
3000 FEET BEFORE THE END OF THE DAY WITH LOCALLY HIGHER AMOUNTS
AROUND 3500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ003-110000-
/O.CON.KEKA.SN.Y.0020.000000T0000Z-061211T0000Z/
NORTH COAST INTERIOR-
401 AM PST SUN DEC 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 3000 FEET...

MODERATE TO HEAVY PRECIPITATION CONTINUES THIS MORNING ALONG THE
NORTH COAST FROM TRINIDAD SOUTH TO FT BRAGG. SNOW LEVELS ARE
BETWEEN 3500 AND 4500 FEET AS OF 3AM...AND WILL FALL ANOTHER 500
TO 1000 FEET THIS MORNING. 3 TO 5 INCHES OF SNOW IS EXPECTED
ABOVE 3000 FEET BEFORE THE END OF THE DAY WITH LOCALLY HIGHER
AMOUNTS AROUND 3500 FEET IN SOUTHERN HUMBOLDT AND SOUTHWESTERN
TRINITY COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ004-110000-
/O.CON.KEKA.SN.Y.0020.000000T0000Z-061211T0000Z/
UPPER TRINITY RIVER-
401 AM PST SUN DEC 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 3000 FEET...

MODERATE TO HEAVY PRECIPITATION CONTINUES THIS MORNING ALONG THE
NORTH COAST FROM TRINIDAD SOUTH TO FT BRAGG. SNOW LEVELS ARE
BETWEEN 3500 AND 4500 FEET AS OF 3AM...AND WILL FALL ANOTHER 500
TO 1000 FEET THIS MORNING. 3 TO 5 INCHES OF SNOW IS EXPECTED ABOVE
3000 FEET BEFORE THE END OF THE DAY WITH LOCALLY HIGHER AMOUNTS
AROUND 3500 FEET ACROSS WESTERN AND SOUTHERN TRINITY COUNTY.

THOSE TRAVELING INTO HIGH COUNTRY SHOULD PREPARE FOR WINTER
CONDITIONS.

$$
MJV
000 
WWUS46 KEKA 101741
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
941 AM PST SUN DEC 10 2006


CAZ003-004-076-101845-
/O.CAN.KEKA.SN.Y.0020.000000T0000Z-061211T0000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
941 AM PST SUN DEC 10 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW
ADVISORY. 

ISOLATED TO SCATTERED LIGHT SHOWERS WILL CONTINUE TODAY ACROSS
NORTHWEST CALIFORNIA...WITH SNOW LEVELS REMAINING BETWEEN 3000 AND
3500 FEET. ADDITIONAL SNOW ACCUMULATIONS WILL RANGE FROM AROUND AN
INCH IN DEL NORTE AND HUMBOLDT COUNTIES...TO ONLY A TRACE ACROSS
TRINITY AND MENDOCINO COUNTIES.


$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 9, 2:45 AM PST, 1 hour 37 minutes earlier.

Area forecast discussion, Dec 9, 2:45 AM PST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
245 AM PST SAT DEC 9 2006

.SYNOPSIS...A STRONG COLD FRONT WILL PUSH ASHORE LATE THIS
EVENING...BRINGING MODERATE TO HEAVY RAIN AND SNOW TO NORTHWEST
CALIFORNIA. A COOL AIR MASS BEHIND THE FRONT WILL MOVE ACROSS THE
AREA AND LOWER SNOW LEVELS TO AROUND 3000 FEET LATE TONIGHT THROUGH
SUNDAY MORNING...AS SHOWER PERSIST ACROSS THE AREA. SHOWERS WILL
TAPER OFF LATE SUNDAY AS WEAK HIGH PRESSURE BUILDS ACROSS THE
REGION. A SERIES OF STORM SYSTEMS WILL PUSH ASHORE INTO THE PACIFIC
NORTHWEST THROUGH THE UPCOMING WORK WEEK...BRINGING A CHANCE OF RAIN
AT TIMES TO NORTHWEST CALIFORNIA.

&&

.DISCUSSION...COLD FRONT OFFSHORE CONTINUES TO PUSH TOWARD THE COAST
SOUTH OF CAPE MENDOCINO...BUT IS MAKING VERY SLOW PROGRESS FARTHER
NORTH. COLD AIR THAT PUSHED ACROSS THE N PACIFIC OVER THE LAST 48
HOURS SEEMS TO HAVE MODERATED QUITE A BIT...BUT IS PUSHING SE
TOWARDS THE CA COAST SOUTH OF THE CAPE. GFS AND NAM12 ARE BOTH STILL
CONSISTENT ON LOWERING SNOW LEVELS BEHIND THE FRONT TO AROUND 3500
FEET...AND THEN BRINGING A SECOND ROUND OF MODERATE PRECIPITATION IN
SHOWERS AS ANOTHER TROUGH PUSHES ASHORE SUNDAY MORNING. BUT THEY ARE
HANDLING THE SURFACE LOW WITH THIS SYSTEM QUITE DIFFERENTLY. NAM IS
MUCH SLOWER WITH THE MAIN LOW AND BRINGS IT ASHORE ACROSS HUMBOLDT
COUNTY AROUND 12Z SUNDAY...WHILE THE GFS PUSHES IT INLAND FARTHER
NORTH AND INLAND ACROSS THE SRN OR COAST BY ABOUT 06Z. GFS STILL
SEEMS TO HAVE THE BEST HANDLE ON THE UPPER LEVEL FEATURES EVIDENT IN
SATELLITE IMAGERY AND HAS BEEN QUITE CONSISTENT WITH THIS
SYSTEM...NOT TO MENTION PREVIOUS SYSTEMS. WILL STICK GENERALLY WITH
THE GFS FOR GUIDANCE ON CURRENT SCHEDULED AND NON SCHEDULED PRODUCTS
THIS AFTERNOON.

WEAK SHORT WAVE RIDGING WILL HELP SHOWERS TAPER OFF SUNDAY AFTERNOON
THROUGH SUNDAY NIGHT. AS ZONAL FLOW SETS UP ACROSS THE NORTH
PACIFIC...ANOTHER TROUGH WILL PUSH INLAND ACROSS THE PAC NW MONDAY
AND MONDAY NIGHT...FOLLOWED BY ANOTHER WEAK TROUGH WEDNDESDAY. ECMWF
AND GFS HANDLE THESE SLIGHTLY DIFFERENTLY...AND START TO DIVERGE
CONSIDERABLY BY THURSDAY AND FRIDAY. HAVE KEPT GENERAL IDEA OF LOW
CHANCE OF RAIN ACROSS THE NORTH PART OF THE CWA FOLLOWING MOSTLY THE
GFS...BUT NEVER REALLY GOING DRY FOR LONG. BY THE END OF NEXT WEEK
THE GUIDANCE IS INDICATING A DEEPER TROUGH DIGGING OFFSHORE AND
BRINGING MOIST SOUTHWESTERLY FLOW ACROSS THE AREA.

TJADEN

&&

.AVIATION...A COLD FRONT APPROACHING THE COAST THIS EVENING WILL
RESULT IN STRENGTHENING SOUTHEAST WINDS AT ALL AIRFIELDS. GUSTS TO
45 KT ARE LIKELY ON INITIAL ASCENT/FINAL DESCENT AT KACV AND KCEC.
STEADY RAIN WILL OVERSPREAD NW CAL THIS EVENING...WITH SHOWERS
CONTINUING THROUGH THE NIGHT.  VISIBILITIES/CEILINGS WILL LIKELY
FALL TO THE MVFR RANGE WITH LOCAL IFR CONDITIONS FOR INTERIOR
VALLEYS LATE TONIGHT OR IN PERIODS OF HEAVIER RAIN. BURGER

&&

.MARINE...GALES HAVE BEEN HOISTED FOR ALL WATERS THROUGH THE NIGHT
WITH HAZARDOUS SEA STATE CONTINUING.  WINDS WILL DIMINISH EARLY
SUNDAY...BUT LONG PERIOD WESTERLY SWELL WILL CONTINUE TO BUILD. A
HAZARDOUS SEAS WARNING HAS BEEN POSTED FOR ALL WATERS BEGINNING
SUNDAY EVENING AND CONTINUING THROUGH TUESDAY EVENING...WITH DEEP
OCEAN SWELL OF 18 TO 20 FEET LIKELY.  BURGER

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY ABOVE 3000FT MSL...CAZ003-004-076
WIND ADVISORY....CAZ001
GALE WARNING...PZZ450-470-455-475
HAZARDOUS SEAS WARNING...PZZ450-455-470-475

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 3:55 AM PSTWind AdvisoryEKA12 hr

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.